Discussions that mention pravachol

High Cholesterol board


Hi all!

Has anyone noticed a rise in blood pressure after taking or stopping cholesterol-lowering medication, particularly Pravachol? My blood pressure was always on the low side, but my cholesterol was a little high and several family members have had strokes. So about four months ago I started taking Pravachol. Recently, I wasn't feeling well--stomach pains, etc., so I stopped taking the Pravachol (thinking the symptoms were possible side effects) and saw my doctor. During that checkup, my blood pressure was high for the first time in my life. Is this just a coincidence or is it a result of the medication? Has anyone else experienced anything like this? If you have, I would really like to hear from you. Please respond here.
Thanks!
[quote removed]

I've had hi blood pressure for years, but have been very well maintained on a low dose of a beta blocker (atenolol). After going on Lipitor for 6 months (had to stop for muscle/joint pain) then on a brief trial of pravachol(peripheral neuropathy) my BP was suddenly 20-30 points higher and it stayed at this new level. Diuretics didn't help, but finally was put on a calcium channel blocker (along with my atenolol). My BP is lower now - but still a bit higher than before my trials of statins. I've been curious about any connections to the statins but you're the first to have mentioned it - INTERESTING!